Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Marquette, MI
NWS Marquette, MI issued this special weather statement at Oct 10, 2021, 3:28 AM CDT for Gogebic County, Michigan. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 10, 2021, 3:28 AM CDT (08:28 UTC)
- Expired
- Oct 10, 2021, 4:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Marquette, MI
- Hail
- 0.25 in
- Wind
- 30
County Gogebic County, MI
The radar
The Marquette radar (KMQT), 174 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.5 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
486
WWUS83 KMQT 100828
SPSMQT
Special Weather Statement
National Weather Service Marquette MI
328 AM CDT Sun Oct 10 2021
MIZ009-100900-
Gogebic MI-
328 AM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of central Gogebic
County through 400 AM CDT...
At 328 AM CDT, Doppler radar was tracking a strong thunderstorm near
Winchester, or 15 miles southeast of Ironwood, moving north at 35
mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Bessemer and Wakefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4652 9004 4641 8952 4624 8957 4623 8961
4633 9010
TIME...MOT...LOC 0828Z 196DEG 28KT 4627 8997
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
$$
JAWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this special weather statement went out at Oct 10, 1:36 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Oct 10, 1:36 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Marquette MI 236 AM EDT Sun Oct 10 2021 .SHORT TERM...(This evening through Sunday) Issued at 258 PM EDT SAT OCT 9 2021 Upper air pattern consists of a trough in the upper Great Lakes region down onto the east coast, a ridge in the southern plains and a trough in the Rockies. A shortwave will emerge out of the Rockies trough and will move across the northern plains on Sun and form a closed low. Deeper moisture and 850-500 mb q-vector convergence move in on Sun. Confidence low in this forecast due lack of confidence in models handling of pops and hard to get a handle on any convection that will occur. Will broadbrush pops for now and go with low chances through most of this period. .LONG TERM...(Monday through Saturday) Issued at 235 AM EDT SUN OCT 10 2021 Fairly active pattern through the longterm period. In general, large scale troffing will be present across much of the wern CONUS as downstream ridging and positive height anomalies will be present through the Great Lakes and ern CONUS, extending well to the north over Hudson Bay. This pattern will set up an active storm track over the central portions of the CONUS as multiple waves lift through the Plains. The first will be exiting to our NW on Monday morning through northern MN bringing sct showers and an isolated thunderstorm chance across the ern UP. As this first wave exits, another moves in behind it on a track slightly to the east of the first. This will bring another chance of widespread showers Monday night into Tuesday. The third wave ejects from the Rockies on Tuesday night as sfc low deepens across the Central Plains Wednesday morning...lifting through the Northern Plains by Wednesday evening. This system will bring some pcpn and wind across the UP, but the larger impacts will likely remain off to our west in the Dakotas. All of this will occur while temperatures remain above normal through much of the extended period before more seasonable air temporarily moves in behind the low for the weekend. This first system exits early Monday morning, which will leave a cloudy, but mostly dry Monday morning and aftn across Upper Michigan. The next system in line will begin lifting through the Central Plains on Monday aftn, reaching the UP Monday evening into early Tuesday morning. The best chances for pcpn with this system will be across the central and ern portions of the UP, where the southerly flow and dewpoints will be the highest...but most locations should pickup some pcpn. As this system will be weakening as it moves through, winds won't be a concern and the only thunderstorms chances will be slight and over the east half along the LLJ. As the system slowly lifts north over the UP on Tuesday, there will be a chance for some sct showers through the first half of the day. Conditions should dry out by Tuesday aftn into Wednesday. Attention will then turn to the last system of the week that looks to mainly impact locations to our west across the Northern Plains. A wave is expected to eject out of the Rockies on Tuesday aftn before lifting north as a leeside low develops over the Dakotas by Wednesday morning. A pcpn shield associated with this system will remain to the north of the low over the Dakotas and MN as the UP picks up some trailing pcpn along the TROWAL Wednesday night. This system is slow to lift away from the region, as it lifts to Hudson Bay by Saturday morning. Deterministic models and their ens means suggest a more seasonable airmass moving over Upper Michigan for the weekend. Model 850mb temps fall btwn 0 and -3C, which should bring a cloudy weekend with the potential for some lake- effect...rain. Unfortunately for those looking for more of a wintry forecast, that will likely wait as ens means suggest another ridge building in across the central CONUS by the start of next week. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1255 AM EDT SUN OCT 10 2021 As opposed to the last several nights, low-level winds will be on the increase overnight as low pres deepens over the Northern Plains. Looks like the increase in winds above nocturnal inversion won't quite be sufficient for LLWS. The increasing winds will support a band of sct shra/isold tsra that will lift ne across Upper MI overnight into the morning hrs. For now, only a VCTS mention was included in fcst at IWD/CMX/SAW. The downsloping s to se low-level wind at IWD should allow VFR conditions to prevail thru the night. Eventually, increasing moisture should lead to a period of MVFR cigs for the morning hrs. Improvement to VFR expected early aftn. At CMX, VFR conditions should also prevail thru the night. MVFR cigs will arrive this morning in association with shra/possible tsra. Expect VFR conditions by evening. At SAW, upslope sse wind will result in LIFR cigs overnight. Improvement to low MVFR expected early this aftn. && .MARINE...(For the 4 PM Lake Superior forecast issuance) Issued at 258 PM EDT SAT OCT 9 2021 The wind will be on the increase tonight across Lake Superior as a low pressure system approaches and will get up to 30 knots by midday Sunday. Winds will remain elevated into early Monday as they shift to the SW. The wind will decrease to less than 20 knots on Monday where it remain until late Wednesday. On Thursday, widespread SE to SW gusts of around 25 knots are anticipated. && .MQT WATCHES/WARNINGS/ADVISORIES... Upper Michigan... None. Lake Superior... None. Lake Michigan... None. && SHORT TERM...07 LONG TERM...JAW AVIATION...Rolfson MARINE...07
Hazardous weather outlook, Oct 10, 2:26 AM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 326 AM EDT Sun Oct 10 2021 MIZ001>007-009>014-084-085-110730- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 326 AM EDT Sun Oct 10 2021 /226 AM CDT Sun Oct 10 2021/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Today and Tonight Isolated thunderstorms are possible today through this evening. A stronger storm or two is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms on Monday and Monday night across central and eastern Upper Michigan. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-110730- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 326 AM EDT Sun Oct 10 2021 /226 AM CDT Sun Oct 10 2021/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Today and Tonight Isolated thunderstorms are possible today through this evening. A stronger storm or two is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms on Monday and Monday night across central and eastern Lake Superior. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-110730- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 326 AM EDT Sun Oct 10 2021 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Today and Tonight Isolated thunderstorms are possible today through this evening. A stronger storm or two is possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight chance of thunderstorms on Monday and Monday night .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JAW
In the hours before
Special weather statement, Oct 10, 3:28 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Marquette MI
328 AM CDT Sun Oct 10 2021
MIZ009-100900-
Gogebic MI-
328 AM CDT Sun Oct 10 2021
...A strong thunderstorm will impact portions of central Gogebic
County through 400 AM CDT...
At 328 AM CDT, Doppler radar was tracking a strong thunderstorm near
Winchester, or 15 miles southeast of Ironwood, moving north at 35
mph.
HAZARD...Pea size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible.
Locations impacted include...
Bessemer and Wakefield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4652 9004 4641 8952 4624 8957 4623 8961
4633 9010
TIME...MOT...LOC 0828Z 196DEG 28KT 4627 8997
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...<30 MPH
JAWThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 3:57 AM CDT | Special Weather Statement | MQT | Gogebic | 18 min |
| Oct 10, 6:35 PM CDT | Special Marine Warning | MQT | 40 min |
Nearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.